Alert archive / Massachusetts / High Wind Watches in 2008
High Wind Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 26, 2008, 3:52 PM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Jan 27, 2008, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2008, 3:52 PM EST (20:52 UTC)
- In effect from
- Jan 27, 2008, 10:00 PM EST
- Expired
- Jan 27, 2008, 4:33 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 262052 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 352 PM EST SAT JAN 26 2008 MAZ022>024-270500- /O.NEW.KBOX.HW.A.0002.080128T0300Z-080128T1700Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 352 PM EST SAT JAN 26 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. THE HIGH WIND WATCH COVERS CAPE COD...NANTUCKET AND MARTHAS VINEYARD. AN INTENSE AND SLOW MOVING STORM WILL FORM OFF THE COAST AND BRING STRONG WINDS TO CAPE COD...NANTUCKET AND MARTHAS VINEYARD. NORTHEAST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE OVER THE WATCH AREA SUNDAY NIGHT AND MONDAY MORNING. THE WINDS WILL SHIFT TO THE NORTH BY MONDAY AFTERNOON. THESE WINDS COMBINED WITH A PERIOD OF SNOW SUNDAY NIGHT INTO EARLY MONDAY MORNING COULD CAUSE SOME POWER OUTAGES. THE WINDS WILL ALSO BUILD SEAS TO 20 TO 25 FEET JUST OFFSHORE AND SET THE STAGE FOR BEACH EROSION DURING THE HIGH TIDE CYCLES LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. MINOR COASTAL FLOODING IS POSSIBLE ALONG EAST AND NORTHEAST FACING SHORELINES DURING THE MONDAY AFTERNOON HIGH TIDE. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. $$ EKSTER/THOMPSON
2 follow-up statements
000 WWUS71 KBOX 270412 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1112 PM EST SAT JAN 26 2008 MAZ022>024-271000- /O.CON.KBOX.HW.A.0002.080128T0300Z-080128T1700Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 1112 PM EST SAT JAN 26 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. A NASTY PERIOD OF WIND AND ASSOCIATED POWER OUTAGES IS PROBABLE FOR CAPE COD NANTUCKET AND MARTHAS VINEYARD SUNDAY NIGHT INTO MONDAY MORNING. LOWE PRESSURE OFF THE NORTH CAROLINA COAST THIS SATURDAY EVENING WILL BECOME AN INTENSE STORM ABOUT 150 MILES OF NANTUCKET SUNDAY EVENING THEN MEANDER EAST NORTHEAST MONDAY. SUSTAINED NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE PROBABLE OVER THE WATCH AREA SUNDAY NIGHT AND MONDAY MORNING. THE WORST OF THE WIND SHOULD OCCUR BETWEEN 10 PM SUNDAY AND 10 AM MONDAY. HOWEVER...THERE MAY BE A SECOND BURST OF VERY STRONG NORTH WIND MONDAY EVENING. THESE WINDS COMBINED WITH A PERIOD OF HEAVY WET SNOW SUNDAY NIGHT INTO EARLY MONDAY MORNING SHOULD CAUSE SCATTERED POWER OUTAGES. THE WINDS WILL ALSO BUILD SEAS TO 20 TO 25 FEET JUST OFFSHORE AND SET THE STAGE FOR BEACH EROSION DURING THE HIGH TIDE CYCLES LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. MINOR COASTAL FLOODING IS POSSIBLE ALONG EAST AND NORTHEAST FACING SHORELINES DURING THE MONDAY AFTERNOON HIGH TIDE. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. $$ DRAG
000 WWUS71 KBOX 270933 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 433 AM EST SUN JAN 27 2008 MAZ022>024-271745- /O.UPG.KBOX.HW.A.0002.080128T0300Z-080128T1700Z/ /O.NEW.KBOX.HW.W.0001.080127T2200Z-080128T1600Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 433 AM EST SUN JAN 27 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A NASTY PERIOD OF SUSTAINED NORTHERLY WIND AROUND 40 MPH GUSTING TO 65 MPH ALONG WITH ASSOCIATED POWER OUTAGES IS FORECAST FOR CAPE COD...NANTUCKET AND MARTHAS VINEYARD TONIGHT. THE BRUNT OF THE WIND WILL PROBABLY OCCUR BETWEEN 10 PM TONIGHT AND 6 AM MONDAY. NANTUCKET SHOULD RECEIVE THE STRONGEST WIND FROM THIS STORM. THERE IS SMALL CHANCE THAT THE WIND WILL NOT BE QUITE AS STRONG AS PREDICTED ON MARTHAS VINEYARD. THERE MAY BE A SECOND AND FINAL BURST OF VERY STRONG NORTH WIND MONDAY EVENING....BUT THIS IS MUCH LESS CERTAIN. THE NORTHERLY WINDS COMBINED WITH A PERIOD OF HEAVY WET SNOW TONIGHT INTO EARLY MONDAY MORNING WILL CAUSE POWER OUTAGES. THE WINDS WILL ALSO BUILD SEAS TO AROUND 20 FEET JUST OFFSHORE AND SET THE STAGE FOR SUBSTANTIAL BEACH EROSION DURING THE HIGH TIDE CYCLES LATE TONIGHT THROUGH MONDAY NIGHT. MINOR COASTAL FLOODING IS EXPECTED ALONG EAST AND NORTH FACING SHORELINES DURING THE MONDAY AFTERNOON HIGH TIDE. THE INTENSE STORM PRODUCING THE NASTY WEATHER IS EXPECTED TO BE POSITIONED ABOUT 150 MILES SOUTH OF NANTUCKET THIS EVENING THEN MEANDER EAST NORTHEAST MONDAY. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. $$ DRAG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 26, 7:10 AM EST, 8 hours 42 minutes earlier.
Area forecast discussion, Jan 26, 7:10 AM EST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 710 AM EST SAT JAN 26 2008 .SYNOPSIS... HIGH PRESSURE WILL SLIDE EAST INTO NEW ENGLAND TODAY. LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC COAST...THEN WILL STALL SOUTH OF NEW ENGLAND AS IT STRENGTHENS INTO A LARGE OCEAN STORM LATE SUNDAY THROUGH MONDAY NIGHT. HOW MUCH OF AN INFLUENCE THIS STORM WILL GIVE THE REGION WILL BE DETERMINED BY BLOCKING HIGH PRESSURE OVER THE CANADIAN MARITIMES. AT THIS POINT...THE LOW MAY SLIDE EAST DURING TUESDAY...THEN A COLD FRONT WILL PUSH ACROSS THE REGION WEDNESDAY. HIGH PRESSURE BUILDS INTO THE REGION WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE RIDGE SLIDES ACROSS SNE TODAY WITH CENTER OF SFC HIGH SETTING UP TO THE NE BY EVENING. THIS IS NOT A CLEAN HIGH AS CLOUDS ALREADY STREAMING INTO REGION. CLOUDS WILL BE OF THE HIGH VARIETY INTO EARLY AFTERNOON SO EXPECT PT-MOSUNNY SKIES THIS MORNING...THEN GRADUALLY LOWERING CIGS FROM SW TO NE LATER TODAY PER RH TIME SECTIONS. WINDS WILL BECOME LIGHT UNDER SFC RIDGE AND ANOTHER CHILLY DAY WITH TEMPS 30-35 COASTAL PLAIN AND UPPER 20S NW HIGHER TERRAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... MID LEVEL TROF WILL AMPLIFY AS IT MOVES EAST FROM THE GREAT LAKES TONIGHT INDUCING CYCLOGENESIS OFF THE NC COAST. GFS SHOWING GOOD LIFT DEVELOPING ACROSS SNE LATE TONIGHT AND MAXIMIZING AROUND 12Z SUN IN ADVANCE OF THE MID LEVEL TROF. CROSS SECTIONS SHOW GOOD SNOW GROWTH PROFILES FOR ABOUT 6 HOURS CENTERED AROUND 12Z AND GFS/SREF MEAN HAVE UP TO 0.10 QPF SO WE THINK THERE WILL BE A PERIOD OF LIGHT SNOW LATE TONIGHT INTO SUN MORNING WITH MINOR ACCUM POSSIBLE. WE RAISED GUIDANCE POPS TONIGHT BUT WE MAY NEED TO GO HIGHER IF SAME SIGNAL EXISTS IN 12Z MODEL RUNS. MID LEVEL TROF EVOLVES INTO TO A CLOSED LOW OFF THE MID ATLC COAST AS OCEAN STORM DEEPENS SOUTH OF THE BENCHMARK. WE FOLLOWED GFS SOLUTION WHICH TAKES LOW NORTH TO 37N BY 00Z MON AND THIS HAS SUPPORT OF SREF MEAN AND ENSEMBLE MEMBERS...BUT WE NOTE THAT ECMWF/UKMET/GGEM ARE FURTHER NORTH SO CONFIDENCE IS NOT HIGH. WE DID NOT CONSIDER THE NAM. ANY SNOW SHOULD TAPER OFF BY MIDDAY SUN AS DRYING OCCURS IN SNOW GROWTH REGION. THEN THE QUESTION BECOMES HOW FAR NORTH DOES PRECIP GET ASSOCD WITH OCEAN STORM BY LATE SUN. FURTHER NORTH UKMET/ECMWF/GGEM SOLUTIONS BRING LEADING EDGE TO CAPE/ISLANDS BY 00Z MON WHILE GFS KEEPS IT SOUTH. LOTS OF UNCERTAINTY SO WE JUST KEPT CHC SNOW ALONG THE COAST TO THE I95 CORRIDOR AT 00Z MON. NE WINDS WILL INCREASE DURING THE AFTERNOON ALONG THE COAST WITH POSSIBLE WIND ADVSY CRITERIA BY LATE SUN AT ACK AS DELTA P BETWEEN HIGH TO THE NORTH AND THE OCEAN STORM REACHES 40 MB BY 00Z MON. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... POTENTIAL CONTINUES FOR A LARGE OCEAN STORM DEVELOPING OFF THE SE COAST OF NEW ENGLAND SUNDAY NIGHT THROUGH MONDAY NIGHT. MEDIUM RANGE MODELS STILL SHOWING DIFFERENCES...BUT NOT AS MUCH SPREAD AS A FEW DAYS AGO. APPEARS THAT THE INTERNATIONAL MODELS /ECMWF...GGEM AND UKMET NAMELY/ CONTINUE TO CREEP THE NORTHERN FRINGE OF THE LARGE OCEAN STORM TOWARD THE EASTERN COAST OF MASSACHUSETTS. NOT QUITE AS MUCH ON THE GFS. THE MOST ROBUST MODEL THIS MORNING WAS THE 00Z GGEM...WHICH BROUGHT IN A WHOLE LOT OF PRECIP. WENT ALONG WITH THE MIDDLE OF THE ROAD. DID EXTEND CHANCE POPS FURTHER W MONDAY INTO MONDAY NIGHT...AND ALSO HAD A BIT MORE OF A MIX OR CHANGE TO RAIN WITH MARITIME AIR ROTATING AROUND THE STORM MONDAY NIGHT INTO TUESDAY. HOWEVER...THE BIG QUESTION IS STILL IN PLACE...HOW MUCH SNOW WILL ULTIMATELY FALL FROM THIS SYSTEM. AT THIS POINT...KEPT THIS A LIGHT EVENT...WITH ONLY A COUPLE OF INCHES AT MOST...MAINLY DUE TO LESS FLUFF FACTOR ALONG THE COAST AND NOT AS MUCH QPF INLAND. HOWEVER...THIS COULD CHANGE IF MORE MODELS COME ON BOARD PUSHING THE QPF SHIELD CLOSER TO THE REGION. WILL BE MONITORING THIS POTENTIAL CLOSELY. THE MORE LIKELY FACTOR THAT WILL CAUSE PROBLEMS WILL BE THE WIND. GFS MOS GUIDANCE SUGGESTED THAT WINDS WOULD REACH AT LEAST WIND ADVISORY CRITERIA SUNDAY NIGHT AND MONDAY...WITH THE POSSIBILITY OF HIGH WIND WARNINGS FOR NANTUCKET AND MAYBE THE OUTER CAPE ON MONDAY. CONSIDERING THE WIND SHIELD OF THIS STORM AND HOW IT WAS HANDLED BY INDIVIDUAL MODELS...WENT A BIT /JUST A BIT/ MORE MODEST THAN SUGGESTED THE MOS GUIDANCE...THOUGH DID KEEP GUSTS 40-45 KTS JUST EAST OF THE CAPE AND NANTUCKET INTO MONDAY EVENING. WOULD NOT BE SURPRISED TO SEE HIGHER WINDS IF THIS STORM REALLY GETS CRANKING AND THE HIGH TO THE NORTH IS STRONGER THAN CURRENTLY FORECAST. WILL STILL HAVE SEAS ON THE ORDER OF 10-18 FEET WELL OFFSHORE WHICH WILL WORK INTO THE COAST ON THE STRONG NE WINDS. THIS WILL CAUSE HIGH SURF AND BEACH EROSION. WOULD NOT BE SURPRISED TO SEE HIGHER SEAS DUE TO THE LONG NE FETCH AND STRONG WINDS. LUCKILY...NOT IN AN ASTRONOMICALLY HIGH TIDE CYCLE...BUT COULD SEE SPLASH OVER OR EVEN A BIT OF MINOR COASTAL FLOODING AROUND HIGH TIDE TIMES ON MONDAY. AT THIS POINT...APPEARED THAT THE GFS AND ECMWF REMAINED CONSISTENT IN BREAKING DOWN AND PUSHING THE OCEAN LOW OFFSHORE SOMETIME TUESDAY...THOUGH TIMING IS STILL IN QUESTION. THE NEXT FEATURE WILL WORK OUT OF THE MIDWEST FOR TUESDAY NIGHT OR WEDNESDAY IN THE FORM OF A COLD FRONT THAT SWEEPS THROUGH. THE GFS MODEL OVER THE LAST FEW DAYS HAS BEEN SIGNALING A PRETTY STRONG S-SW LOW LEVEL JET AHEAD OF THIS FRONT...AS WELL AS A STRONG W WIND BEHIND THE FRONT. WITH THE WAA PATTERN AHEAD OF THE FRONT ON THE STRONG S-SW WIND...INCREASED THE OVERNIGHT LOWS BY SEVERAL DEGREES OVER GUIDANCE. KEPT CHANCE POPS WITH THIS FEATURE...BUT WOULD NOT BE SURPRISED TO SEE LIKELY POPS ON LATER FORECASTS IF THE TIMING AND QPF FIELD CONTINUES TO BE CONSISTENT FOR THE TUESDAY NIGHT/WEDNESDAY MORNING TIMEFRAME. HIGH PRESSURE WILL BUILD S OF THE REGION FOR FROM LATER WEDNESDAY THROUGH AT LEAST THURSDAY NIGHT. WITH A GENERAL WEST FLOW...EXPECT TEMPS TO RUN CLOSE TO NORMAL FOR THIS PERIOD...THOUGH A BIT CHILLY AT NIGHT ACROSS INLAND AREAS. THE NEXT SYSTEM WILL APPROACH FROM THE SW LATE THURSDAY NIGHT AND FRIDAY. MODELS CONTINUE TO BE CONSISTENT IN BRINGING LOW PRESSURE OUT OF THE LOWER MISSISSIPPI VALLEY NORTHEASTWARD. MAY SEE THE START OF OVERRUNNING PRECIP AS THE HIGH PUSHES OUT LATE THURSDAY NIGHT. AS THIS LOW MOVES NE...AFTER AN INITIAL PERIOD OF LIGHT SNOW...EXPECT MIXED PRECIP ACROSS THE REGION...WITH RAIN MAINLY ON THE SOUTH COAST...CAPE COD AND THE ISLANDS. EXPECT BULK OF THE PRECIP ON FRIDAY AS LOW PRESSURE PASSES ACROSS SOUTHERN NEW ENGLAND. STILL A FEW TIMING ISSUES WITH THE LOW PASSAGE...BUT AT THIS POINT EXPECT IT TO MOVE OFF FRIDAY NIGHT. QUESTION AT THIS POINT WILL BE TEMPS. THIS WILL DEPEND UPON WHERE THE LOW MOVES ACROSS. LEANED TOWARD MOS GUIDANCE...THOUGH IT MAY BE TOO LOW ESPECIALLY FRIDAY NIGHT. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... TODAY...VFR WITH INCREASING HIGH CLOUDS GRADUALLY LOWERING DURING THE AFTERNOON FROM SW TO NE. TONIGHT...VFR TO START BUT CONDITIONS LOWERING TO MVFR AFTER MIDNIGHT AS SOME LIGHT SNOW DEVELOPS. SUNDAY...AREAS OF MVFR/IFR IN LIGHT SNOW...ESPECIALLY IN THE MORNING. PRECIP WILL FOCUS SOUTH OF THE COAST IN THE AFTERNOON AND MAY LIFT NORTH ALONG THE SOUTH COAST LATE IN THE DAY AS OCEAN STORM INTENSIFIES TO THE SOUTH. INCREASING NE WIND ALONG THE COAST IN THE AFTERNOON WITH G35 KTS POSSIBLE AT ACK LATE DAY. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... SUNDAY NIGHT...WESTERN AREAS EXPECTED TO BE MAINLY VFR. FURTHER EAST...WILL PROBABLY SEE VFR-MVFR CEILINGS. AS FOR VSBYS...COULD SEE MVFR-IFR CONDITIONS IN LIGHT SNOW ALONG THE EAST COAST...SE MA. LOWEST CONDITIONS LIKELY ON CAPE COD AND THE ISLANDS WITH PERIODS OF IFR CEILINGS AND VSBYS. WILL ALSO LIKELY SEE LLWS AT KACK AND KHYA. MONDAY...CEILINGS MAY LOWER TO MVFR EVEN AS FAR WEST AS THE CONNECTICUT VALLEY /KBAF AND KBDL TAF SITES/. FOR THE EAST...MVFR-IFR CEILINGS AND VSBYS IN SNOW. MAY SEE MIX ALONG THE COAST. NE WIND GUSTS UP TO 40-45 KTS POSSIBLE ALONG THE COAST ESPECIALLY CAPE COD AND THE ISLANDS. MONDAY NIGHT AND TUESDAY...ANY PRECIP SHOULD CHANGE OVER TO RAIN BEFORE ENDING FROM W-E ON TUESDAY. GENERAL MVFR CEILINGS AND PERIODS OF MVFR-IFR VSBYS...WITH LOWEST CONDITIONS ALONG THE EAST COAST MONDAY NIGHT AND TUESDAY MORNING. TUESDAY NIGHT-WEDNESDAY...NEXT FRONT APPROACHES WITH MVFR-IFR CEILINGS AND VSBYS. MAY SEE MIXED PRECIP /FZRA/ ACROSS INLAND AREAS TUESDAY NIGHT. EXPECT PRECIP TO CHANGE TO SNOW BEFORE ENDING ON WEDNESDAY. S-SW WINDS MAY BE GUSTY /UP TO 30 KTS OR SO/ TUESDAY NIGHT...THEN BRIEFLY GUSTY AS THE FRONT PUSHES OFF THE COAST WED SHIFTING WINDS TO WEST. && .MARINE... SHORT TERM...WINDS DIMINISH AND BECOME LIGHT TODAY AS HIGH PRES MOVES ACROSS NEW ENGLAND. STILL SOME GUSTY NW WINDS EARLY THIS MORNING ACROSS EASTERN WATERS WHERE SCA WILL CONTINUE TIL 10Z. EASTERLY WINDS WILL GRADUALLY INCREASE LATE TONIGHT...WITH GALE FORCE NE WINDS DEVELOPING ACROSS SOUTHERN WATERS BY LATE SUN. SEAS BUILDING TO 8-10 FT BY LATE SUN OVER WATERS SOUTH AND EAST OF ACK. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... SUNDAY NIGHT THROUGH MONDAY...WINDS WILL INCREASE TO STRONG GALES WITH THE POTENTIAL OF STORM FORCE GUSTS FOR SUNDAY NIGHT AND MONDAY. EXPECT HIGHEST WINDS EAST AND SOUTH OF CAPE COD AND NANTUCKET. SEAS WILL BUILD UP TO 12-20 FEET. MONDAY NIGHT...WINDS WILL SHIFT TO NORTH BUT WILL REMAIN AT GALE FORCE. SEAS WILL REMAIN HIGH...UP TO 18 FEET...BUT NOT QUITE NORMAL TO THE COAST SO LESS OF A THREAT FOR COASTAL CONCERNS. TUESDAY...WINDS WILL SHIFT TO NW AND BEGIN TO DIMINISH. SEAS WILL SLOWLY SUBSIDE...BUT REMAIN ABOVE 10 FEET WELL OFFSHORE. TUESDAY NIGHT AND WEDNESDAY...WILL SEE SMALL CRAFT WIND CONDITIONS AS WINDS BECOME S-SW AHEAD OF AN APPROACHING COLD FRONT. CURRENT FORECASTS SUGGEST THAT THE FRONT WILL PUSH OFF THE COAST WEDNESDAY MORNING. ANOTHER QUICK SURGE OF COLDER AIR ON WESTERLY WINDS COULD PUSH WIND GUSTS TO GALE FORCE FOR A TIME ON WEDNESDAY. && .TIDES/COASTAL FLOODING... TIDAL CYCLE THIS WEEKEND IS ON THE DOWNSWING AFTER A FULL MOON EARLIER THIS WEEK. HOWEVER...WILL STILL SEE HIGH SURF AND BEACH EROSION WITH VERY STRONG NORTHEAST WINDS OFFSHORE AND THE LONG ONSHORE FETCH BUILDING THE SEAS. MODELS SUGGEST THAT THERE COULD BE A 1 TO 2 FOOT SURGE AT THE HIGH TIDE TIMES ON MONDAY. MAY SEE SPLASHOVER OR EVEN SOME MINOR COASTAL FLOODING ON EAST FACING BEACHES ESPECIALLY ON OUTER CAPE COD AND NANTUCKET. WILL CONTINUE TO MONITOR THIS POTENTIAL. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EVT NEAR TERM...KJC SHORT TERM...KJC LONG TERM...EVT AVIATION...KJC/EVT MARINE...KJC/EVT TIDES/COASTAL FLOODING...EVT/DRAG
Hazardous weather outlook, Jan 26, 5:57 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 557 AM EST SAT JAN 26 2008 MAZ005>007-013>021-RIZ005-007-271100- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BRISTOL RI-NEWPORT RI- 557 AM EST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW MAY PUSH INTO EASTERN MASSACHUSETTS TONIGHT. THERE COULD BE A COATING OF SNOW BY DAYLIGHT SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHES OF LIGHT SNOW WILL CONTINUE ACROSS EASTERN MASSACHUSETTS ON SUNDAY AND SUNDAY NIGHT. THE HIGHEST THREAT OF ANY SNOW WILL BE ALONG THE EAST COAST. AT THIS POINT...ONLY LIGHT AMOUNTS ARE FORECAST. IF THE LARGE OCEAN STORM MAKES A CLOSER APPROACH TO SOUTHERN NEW ENGLAND...THERE MAY BE MORE SNOW ESPECIALLY ALONG THE COAST FOR MONDAY AND MONDAY NIGHT. THERE MAY ALSO BE A MIX WITH FREEZING RAIN AND RAIN MONDAY NIGHT. HOWEVER...THE STORM MAY REMAIN FAR ENOUGH AWAY KEEPING THE BRUNT OF THE PRECIPITATION OFFSHORE. THOSE TRAVELING ACROSS SOUTHERN NEW ENGLAND SHOULD MONITOR UPDATED FORECASTS FOR THE LATEST ON THIS POTENTIAL WINTER WEATHER EVENT SUNDAY THROUGH MONDAY NIGHT. SEAS UP TO 15 FEET MAY AFFECT THE OCEAN EXPOSED COASTAL BEACHES WITH A MINOR COASTAL FLOOD THREAT ON MONDAY. WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE ALONG THE EAST COAST SUNDAY NIGHT AND MONDAY WITH THE PRIMARY IMPACT ON HIGH PROFILE VEHICLES. MIXED PRECIPITATION IS POSSIBLE AGAIN FRIDAY ACROSS INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ009-011-012-RIZ001>004-006-271100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- WASHINGTON RI- 557 AM EST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF LIGHT SNOW ARE POSSIBLE DURING SUNDAY...MAINLY ACROSS EASTERN CONNECTICUT AND RHODE ISLAND. MIXED WINTRY PRECIPITATION IS POSSIBLE MONDAY NIGHT INTO TUESDAY...THEN AGAIN WEDNESDAY MORNING. THERE IS A CHANCE OF MORE MIXED PRECIPITATION NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>004-008-010-026-NHZ011-012-015-271100- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 557 AM EST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MIXED WINTRY PRECIPITATION IS POSSIBLE MONDAY NIGHT...THEN AGAIN TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THERE IS A CHANCE OF MORE MIXED PRECIPITATION NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ008-271100- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 557 AM EST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE SLOW MOVING OCEAN STORM IS LIKELY TO DEVELOP WELL SOUTHEAST OF NEW ENGLAND LATER THIS WEEKEND...WHICH COULD ADVERSELY IMPACT SOME FORMS OF TRAVEL. NORTHEAST GUSTS OF 40 TO 50 MPH ARE POSSIBLE FOR THE CAPE AND ISLANDS SUNDAY NIGHT OR MONDAY WHICH COULD PRODUCE POWER INTERRUPTIONS. SNOW IS LIKELY TO MAKE TRAVEL HAZARDOUS FOR A TIME SUNDAY THROUGH EARLY MONDAY. MINOR COASTAL FLOODING IS ANTICIPATED FOR THE MONDAY AND POSSIBLY TUESDAY HIGH TIDE CYCLES. IF THE OCEAN STORM TRACKS CLOSER THAN CURRENTLY FORECAST...A MORE DANGEROUS WIND AND COASTAL FLOOD THREAT WOULD LOOM FOR CAPE COD AND NANTUCKET. TRAVELERS THROUGH SOUTHEAST NEW ENGLAND SHOULD MONITOR UPDATED FORECASTS THROUGH THE WEEKEND FOR POSSIBLE ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-271100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 557 AM EST SAT JAN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE AND POTENTIALLY DANGEROUS SLOW MOVING OCEAN STORM IS LIKELY TO DEVELOP LATE THIS WEEKEND INTO EARLY NEXT WEEK. STRONG NORTHEAST WINDS TO GALE FORCE...WITH SOME GUSTS POSSIBLY UP TO STORM FORCE...MAY IMPACT THE COASTAL WATERS SUNDAY THROUGH TUESDAY. EXPOSED OCEAN WAVE HEIGHTS OF 15 TO 20 FEET...ESPECIALLY NEAR AND TO THE EAST AND SOUTH OF CAPE COD. NORTHEAST WIND GUSTS TO 45 KNOTS ARE POSSIBLE MONDAY MORNING EAST AND SOUTH OF CAPE COD...ESPECIALLY NEAR NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 6:54 PM EST | Winter Storm Watch | BOX | Barnstable, Dukes, Nantucket | 10 hr |
Nearby
High Wind Watches in Massachusetts, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.